Hail, Washburn
- When
- June 26, 3:33 PM CST
- Where
- Washburn County, 10 mi N of Spooner
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.975, -91.900
A cold front dropped southward from Minnesota and into Wisconsin on the afternoon of June 26th. Thunderstorms became severe across parts of northwest Wisconsin, producing large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
A cold front dropped southward from Minnesota and into Wisconsin on the afternoon of June 26th. Thunderstorms became severe across parts of northwest Wisconsin, producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 26, 12:59 PM CST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 159 PM CDT TUE JUN 26 2007 .DISCUSSION... CONVECTION FINALLY DEVELOPING EARLY THIS AFTN ALG FNTL BNDRY OVR WRN PART OF OUR CWA WHERE THERE IS SUFFICIENT LOLVL CONVERGENCE TO OVERCOME THERMAL CAP. STILL EXPECTING SOME SVR DEVELOPMENT IN WARM SECTOR AHEAD OF THE FNT...MAINLY IN NWRN WI...PSBLY THE MN ARROWHEAD...LATER THIS AFTN WITH ARRIVAL OF CFNT ABOUT THE TIME OF MAX HEATING. MODELS IN GOOD AGMT IN MOVG FNT THRU FAIRLY RAPIDLY...WITH ALL PCPN GONE BY VERY EARLY WED MRNG. AFT THAT...UPR RIDGE BUILDS WITH NWLY FLOW ALOFT BRINGING SOMEWHAT COOLER TEMPS TO THE REGION FOR THE REST OF THIS WEEK. AFT THE RIDGE MOVES E OF THE AREA EARLY NEXT WEEK...WE WILL SEE INCRSG CHANCES OF RAIN AS IMPULSES MOVE TWD THE AREA IN SWLY FLOW ALOFT. && .AVIATION... FROPA WILL RESULT IN MVFR CONDITIONS WITH SCT TSRA AND IFR CIGS THROUGH THE EARLY EVENING. AS THE FRONT PASSES FROM WEST TO EAST...SKIES WILL CLEAR AND WINDS WILL BECOME GUSTY OUT OF THE NW...DIMINISHING AFTER SUNSET. VFR CONDITIONS WILL PREVAIL OVERNIGHT AND ON WED...WITH AN INSTABILITY CU DECK AROUND 4-5 KFT DEVELOPING IN THE AFTERNOON. && POINT TEMPS/POPS... DLH 55 71 48 68 / 30 10 10 10 INL 52 65 44 72 / 10 10 10 10 BRD 55 72 50 75 / 10 10 10 10 HYR 57 76 50 73 / 50 10 10 10 ASX 57 73 50 70 / 50 10 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. 04/GRANING
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 334 AM CDT TUE JUN 26 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-271030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 334 AM CDT TUE JUN 26 2007 ...SLIGHT RISK FOR A SEVERE THUNDERSTORM TODAY INTO EARLY EVENING OVER MUCH OF THE NORTHLAND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS MORNING...ALONG AND WEST OF A BRAINERD TO CRANE LAKE LINE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND EAST OF A BRAINERD TO CRANE LAKE LINE...INCLUDING ALL OF NORTHWEST WISCONSIN...FROM LATE MORNING INTO THE EARLY EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING. MELDE
The Duluth radar (KDLH), 99 km away, was scanning. The volume nearest the first event began at 21:34 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43295, 43297.